MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATIN DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATIN DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that first pipeline had difficulty during delivered through marksman catheter and distal part did not open.The patient was treated with regular embolism.The patient was undergoing embolization treatment with flow diversion for a small unruptured amorphous right ophthalmic aneurysm, measuring 3.07mm x 4.24mm, landing zone distal 3.95mm proximal 4.13mm it was reported that there was severe friction during delivered pipeline through the marksman.It was difficult to find pipeline in the cavernous sinus.After the surgeon continued to deliver, the head could not be opened, and the release was continued.The middle bracket was not attached to the wall, and the scaffold was recovered.It was found that it could not be recycled.Therefore, the whole body was withdrawn.After the withdrawal, the marksman microcatheter was bent.The small wings of the pipeline tip were not normally opened and could not be used normally.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.Less than or equal to 2 times the pipeline was resheathed.There were not any additional steps or other devices required to open the pipeline.The pipeline resheathed and removed with the microcatheter.The pushwire kink at the proximal end.The catheter was kink at the distal end.There were not any patient symptoms or complications associated with this event.The vessel was severely tortuous.Dual antiplatelet treatment (dapt) was administered.The pru level was 40.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.The catheter was flushed as indicated per the ifu.
 
Additional Manufacturer Narrative
Concomitant medical products: device available for evaluation.Codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, the pipeline flex returned stuck at the distal segment of the medtronic catheter.The pipeline flex could not be pushed forward or removed.For further examination, the catheter was then cut to remove the pipeline flex delivery system.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the pipeline flex braid were fully opened and moderately frayed.Bends found on the pusher at the proximal end.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end as the distal and proximal ends of the pipeline flex braid were fully opened and moderately frayed.From the damages seen on the pushwire (bending), pipeline flex braid (fraying) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex through the catheter against resistance.It is likely that the severe vessel tortuosity may have contributed to the resistance during delivery and failure to open issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATIN DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9215705
Report Number2029214-2019-01047
Device Sequence Number11359971
Product Code OUT
UDI-Device Identifier00847536016200
UDI-Public00847536016200
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberPED-425-20
Device Lot NumberA866004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR